MAUDE Adverse Event Report: STRYKER GMBH THREADED GUIDE WIRE ASNIS III Ø1.4X150MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH THREADED GUIDE WIRE ASNIS III Ø1.4X150MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 702459S
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
After inserting the guide wire into the drill or - 702249, the guide wire broke within the drill in the bone.Could not remove the tip of broken and remain it in the patient.
 
Additional Manufacturer Narrative
The reported event that threaded guide wire asnis iii ø1.4x150mm was alleged of issue (breakage during surgery) could be confirmed, since the device was returned for evaluation and matched the alleged failure mode.The device inspection revealed the following: the returned threaded guide wire asnis iii ø1.4x150mm was found to be broken from the threaded portion.Marks are visible on the guide wire indicating the device was inserted tangentially or used repeatedly (multiple insertions).The breakage was most probably caused by excessive force applied on the device when inserting in a tangential direction.The batch record could not be reviewed because the lot number was not communicated and was not engraved on the returned device.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by excessive force applied on the device when inserting in a tangential direction/used repeatedly.The instruction for use informs the surgeon to be familiar with the recommended uses, compatibility and correct handling of the instrument.Also, the operative technique recommends the use of image intensification to control reduction and guide wire placement.A review of the labeling did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
THREADED GUIDE WIRE ASNIS III Ø1.4X150MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7691867
Report Number0008031020-2018-00506
Device Sequence Number1365331
Product Code LXH
UDI-Device Identifier04546540381996
UDI-Public04546540381996
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702459S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2018
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer09/24/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR